Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 48, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 11, 2024, 7:09 AM EDT for Lafayette County, Madison County, Taylor County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2024, 7:09 AM EDT (11:09 UTC)
- Expired
- Apr 11, 2024, 7:32 AM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Moody AFB radar (KVAX), 76 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
184
WFUS52 KTAE 111109
TORTAE
FLC067-079-123-111145-
/O.NEW.KTAE.TO.W.0048.240411T1109Z-240411T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
709 AM EDT Thu Apr 11 2024
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Northwestern Lafayette County in Big Bend Florida...
Northeastern Taylor County in Big Bend Florida...
Southeastern Madison County in Big Bend Florida...
* Until 745 AM EDT.
* At 709 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Perry, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Lafayette, northeastern Taylor and southeastern
Madison Counties, including the following locations... Townsend,
Buckville, Day, Chancey, Smith, and Mayo Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3035 8319 3035 8321 3031 8321 3029 8323
3026 8324 3025 8325 3025 8324 3023 8325
3023 8324 3018 8325 3017 8323 3015 8324
3013 8323 3005 8343 3016 8353 3038 8319
TIME...MOT...LOC 1109Z 238DEG 21KT 3012 8346
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
55-SCHOLL1 follow-up statement
962
WWUS52 KTAE 111132
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
732 AM EDT Thu Apr 11 2024
FLC067-079-123-111142-
/O.CAN.KTAE.TO.W.0048.000000T0000Z-240411T1145Z/
Lafayette FL-Taylor FL-Madison FL-
732 AM EDT Thu Apr 11 2024
...THE TORNADO WARNING FOR NORTHWESTERN LAFAYETTE...NORTHEASTERN
TAYLOR AND SOUTHEASTERN MADISON COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 PM EDT for Big Bend
Florida.
&&
LAT...LON 3035 8319 3035 8321 3031 8321 3029 8323
3026 8324 3025 8325 3025 8324 3023 8325
3023 8324 3018 8325 3017 8323 3015 8324
3013 8323 3005 8343 3016 8353 3038 8319
TIME...MOT...LOC 1129Z 238DEG 21KT 3019 8333
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 11, 4:49 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 11, 4:49 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
449 AM EDT Thu Apr 11 2024
...New SYNOPSIS, NEAR TERM, SHORT TERM, LONG TERM, AVIATION,
MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Today and tonight)
Issued at 448 AM EDT Thu Apr 11 2024
The greatest concern for additional flooding through sunrise will
be on a corridor along and a little south of a Tallahassee to
Valdosta line. We did a special 06z balloon sounding overnight,
which observed a seasonally extreme Precipitable Water (PW) value
around 2.2 inches. Given such strong southerly flow into a near
stationary boundary that is draped from about Port Saint Joe to
Tallahassee to Valdosta, the heavy flooding rain threat will
continue for a few more hours.
A negatively tilted shortwave is now moving northeast across the
Central Gulf Coast, and this should finally give this slow- moving
corridor of intense rainfall a much-needed nudge to the east.
This will start to lessen the threat of new flooding after
sunrise, but there will be lots of water on the ground to contend
with. See Hydrology section below.
Besides flooding rainfall, the remaining severe threat will mainly
be in the form of damaging wind gusts. SPC mesoanalysis shows that
surface-based instability over the southeast Big Bend region is
very weak, only 100-200 J/kg. Even with a very strong and
favorable shear profile, it will be hard to generate much in the
way of severe weather for the next few hours.
A deep surface low will move from the Mid-South region across
Kentucky today. To its south, strong westerly flow will develop
today. Much of our forecast area will see sustained winds near 25
mph at times this afternoon, with the occasional gust to 40 mph.
Have therefore extended and expanded the Wind Advisory to include
the whole service area until about sunset this evening.
A few light showers may skirt across our Alabama and Georgia
counties this afternoon, driven in part by speed convergence and
perhaps some colder air aloft in the base of the upper trough.
The air mass will dry out more considerably late this afternoon
and this evening. Skies will clear out, and a cool night in the
50s is forecast.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 448 AM EDT Thu Apr 11 2024
A surface high pressure center over eastern Texas tonight will
move east to the Florida Panhandle on Saturday night. Winds will
still be gusty on Friday but will diminish more on Saturday as
high pressure approaches.
With the incoming air mass coming from the west, it will be drier
but will not be particularly cool. Daytime high on Friday and
Saturday will be near normal, though the dry air mass will bring
cool nighttime temperatures which will drop into the 40s and 50s
by sunrise on Saturday and Sunday mornings.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 448 AM EDT Thu Apr 11 2024
Surface high pressure will move east of Florida on Sunday,
arriving out near Bermuda on Monday. A surface ridge axis will
extend back westward into northeast Florida. Our low-level flow
will become weakly southeasterly and southerly, allowing the air
mass to start to warming and moistening trend on Sunday. The
warming trend will be aided by a strong 500 mb high over the
southwest Gulf, which will extend a building ridge toward the
northeast Gulf on Tuesday and Wednesday.
Under the influence of high pressure at the surface and aloft, the
forecast will remain rain-free.
&&
.AVIATION...
(06Z TAFS)
Issued at 448 AM EDT Thu Apr 11 2024
Widespread TSRA at TLH and VLD will be slow to move but will
finally succeed at exiting the terminals around 11z-13z. After
that, a drier air mass will start to filter in. Low clouds will
quickly lift this morning. A few passing light showers are
possible for the DHN and ABY terminals this afternoon in an
environment of gusty west winds.
Skies will finally clear out this evening.
&&
.MARINE...
Issued at 448 AM EDT Thu Apr 11 2024
Strong low pressure will move by north of the waters today,
leading to a shift to strong and near-gale westerlies. Winds will
start a slow decreasing trend tonight. Surface high pressure will
approach from the west on Saturday, then pass across the waters on
Saturday night. High pressure will move east of Florida on Sunday,
though a ridge axis will extend back toward northeast Florida.
This will bring a turn to gentle and moderate southeast breezes on
Sunday and Monday.
&&
.FIRE WEATHER...
Issued at 448 AM EDT Thu Apr 11 2024
Many of our districts picked up extremely heavy rainfall last
night and early this morning. The heavy rain band will exit east
of the Suwannee River around mid-day, leaving a few passing light
showers over Alabama and Georgia districts this afternoon. West
winds will become quite gusty this afternoon, leading to high
dispersion. By Friday, a drier air mass will be more fully in
place. The continuation of gusty winds will bring one more day of
high dispersion. Surface high pressure will approach the region
and Saturday and pass overhead on Saturday night. Dry air will
continue, but winds will settle down.
&&
.HYDROLOGY...
Issued at 448 AM EDT Thu Apr 11 2024
An impressive heavy rainfall and flash flooding event unfolded
overnight and is still underway. The heaviest new rainfall through
mid-morning will be from near Crawfordville to Madison to Lake
Park. Many locations across the region have picked up 4 to 6 inches
of rain, with heavier stripes of rain in the 7-9 inch range. One
of those heavier stripes impacted Tallahassee overnight,
prompting a rare Flash Flood Emergency.
The slow-moving band of heavy rain will start moving more quickly
off to the east around 7-9 am, so the threat of new flooding rain
will start to diminish after that.
Nonetheless, we are now left with a lot of water on the ground to
fill up our rivers and creeks. The first river Flood Warnings went
out on Wednesday evening for the Shoal River, Pea River,
Choctawhatchee River in Alabama, and the Apalachicola. We are
certainly going to add to this list today as we more fully assess
which river basins got the most rain. Based on where rain fell
overnight, we will need to look most closely at Spring Creek,
Chipola River, the Ochlockonee, Sopchoppy, Aucilla, the Florida
reach of the Choctawhatchee, and the Withlacoochee. Of course,
small creeks and streams will run outside their banks through this
morning.
Thankfully, no hydrologically significant rain is expected beyond
this morning through the next 7 days, but we will have plenty of
water to watch route downstream in that time.
Saltwater... We are now in the high tide cycle of concern along
the upper end of Apalachee Bay. So far, Spring Creek Boat Ramp in
Wakulla County is observing minor coastal flooding, and others are
rising through action stage. Based on current trends, it is
unlikely that we will see any tide gages hit criteria for moderate
coastal flooding, but we will leave the Coastal Flood Warning in
place until after this high tide cycle has passed. This afternoon,
coastal flooding concern will shift over along the Taylor/Dixie
coast, as strong west winds kick in and provide the stronger
onshore push over there. The afternoon high tide cycle will peak
over the northern Nature Coast around 3-4 pm EDT.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 54 76 49 / 60 10 0 0
Panama City 74 57 74 53 / 20 0 0 0
Dothan 75 51 73 48 / 10 0 0 0
Albany 78 52 72 48 / 50 10 0 0
Valdosta 81 54 75 49 / 90 10 0 0
Cross City 77 54 75 48 / 100 0 0 0
Apalachicola 73 58 72 54 / 40 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT /7 PM CDT/ this evening for
FLZ007>019-026>029-034-108-112-114-128-134.
Flood Watch until 2 PM EDT /1 PM CDT/ this afternoon for
FLZ014>019-026>028-114-115-118-127-128.
High Rip Current Risk through late Friday night for FLZ108-112-
114-115.
High Surf Advisory until 11 PM CDT this evening for FLZ108.
High Surf Advisory until 6 AM EDT /5 AM CDT/ Friday for FLZ112-
114.
Coastal Flood Advisory until 8 PM EDT this evening for FLZ115.
High Wind Warning until 7 AM EDT this morning for FLZ115-118-127.
High Surf Advisory until 4 PM EDT this afternoon for FLZ115.
Coastal Flood Warning until 8 PM EDT this evening for FLZ118-127-
128-134.
GA...Wind Advisory until 8 PM EDT this evening for GAZ120>131-142>148-
155>161.
Flood Watch until 2 PM EDT this afternoon for GAZ127>131-146>148-
155>161.
AL...Wind Advisory until 7 PM CDT this evening for ALZ065>069.
GM...Gale Warning until 3 PM EDT this afternoon for GMZ730-765.
Gale Warning until 5 PM CDT this afternoon for GMZ750-770.
Gale Warning until 11 AM EDT /10 AM CDT/ this morning for GMZ752-
755-772-775.
&&
NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM....Haner
AVIATION...Haner
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...HanerIn the hours before
Local storm report, Apr 11, 4:58 AM EDT, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
458 AM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 AM Flash Flood 2 SE Saint Joe Beach 29.87N 85.34W
04/11/2024 Gulf FL Law Enforcement
US 98 and Discovery Lane roads flooded.
&&
BASLocal storm report, Apr 11, 5:13 AM EDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
513 AM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM Flash Flood 1 N Baum 30.51N 84.09W
04/11/2024 Leon FL Law Enforcement
Water over the Black Creek Bridge on US 90.
&&
BASLocal storm report, Apr 11, 5:21 AM EDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
521 AM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM Flash Flood 1 S Valdosta 30.83N 83.28W
04/11/2024 Lowndes GA Emergency Mngr
Numerous trees down and impassable roads all
over the city.
&&
JCWLocal storm report, Apr 11, 5:23 AM EDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
523 AM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM Flash Flood Lloyd 30.48N 84.02W
04/11/2024 Jefferson FL Emergency Mngr
Entire section of Old Lloyd Rd. and Gamble
Rd. closed due to flooding.
&&
JCWLocal storm report, Apr 11, 5:53 AM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
553 AM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 AM Flash Flood 3 W Blue Springs 30.79N 83.50W
04/11/2024 Brooks GA Dept of Highways
Flooding at SR 38 at Devane Road all lanes
closed.
&&
BASLocal storm report, Apr 11, 6:12 AM EDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
612 AM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 AM Flash Flood 3 W Blue Springs 30.79N 83.50W
04/11/2024 Brooks GA Emergency Mngr
Hwy 84 E in Quitman at Devane Rd is closed.
Both lanes are under water.
&&
JCWThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:21 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Apr 10, 10:07 PM EDT | River Flood Warning | TAE | Walton | 17 hr |
| Apr 10, 10:08 PM EDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 6 days |
| Apr 10, 11:38 PM EDT | Areal Flood Advisory | TAE | Leon | 3 hr |
| Apr 11, 12:06 AM EDT | Special Marine Warning | TAE | 84 min | |
| Apr 11, 12:47 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gadsden, Gulf, Leon, Liberty and 1 more | 88 min |
| Apr 11, 1:09 AM EDT | Flash Flood Warning | TAE | Franklin, Gadsden, Gulf, Jefferson, Leon, Liberty and 1 more | 6 hr |
| Apr 11, 2:10 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Apr 11, 2:43 AM EDT | High Wind Warning | TAE | Franklin, Jefferson, Wakulla | 4 hr |
| Apr 11, 3:04 AM EDT | Flash Flood Warning | TAE | Gadsden, Jefferson, Leon | 4 hr |
| Apr 11, 3:30 AM EDT | Flash Flood Warning | TAE | Leon | 2 hr |
| Apr 11, 3:35 AM EDT | Flash Flood Warning | TAE | Madison | 6 hr |
| Apr 11, 6:03 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 42 min |
| Apr 11, 6:14 AM EDT | Flash Flood Warning | TAE | Madison, Taylor | 4 hr |
| Apr 11, 6:32 AM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 73 min |
| Apr 11, 6:46 AM EDT | Areal Flood Warning | TAE | Gadsden, Jefferson, Leon | 3 hr |
| Apr 11, 7:39 AM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 51 min |
| Apr 11, 7:43 AM EDT | Tornado Warning | TAE | Lafayette | 32 min |
| Apr 11, 8:37 AM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 23 min |
| Apr 11, 9:03 AM EDT | Special Weather Statement | TAE | Dixie | 57 min |
| Apr 11, 9:39 AM EDT | Areal Flood Warning | TAE | Madison | 3 hr |
| Apr 11, 9:58 AM EDT | River Flood Warning | TAE | Leon, Wakulla | 14 days |
| Apr 11, 10:02 AM EDT | River Flood Warning | TAE | Jefferson, Madison, Taylor | 16 days |
| Apr 11, 10:24 AM EDT | Small Craft Advisory | TAE | 22 hr | |
| Apr 11, 10:31 AM EDT | River Flood Warning | TAE | Gadsden, Leon | 7 days |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.